Flood, Nassau
- When
- June 29, 4:45 PM EST
- Where
- Nassau forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Numerous streets in Callahan were under water including River Road and Old Dixie Highway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous streets in Callahan were under water including River Road and Old Dixie Highway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 8:30 AM EST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT WED JUN 29 2005
.SHORT TERM...THERMODYNAMICALLY 12Z JAX SOUNDING IS VIRTUALLY
IDENTICAL TO YESTERDAY MORNING WITH PWAT AROUND 2.3 INCHES AND
MODIFIED CAPE AROUND 3400J/KG. MAIN DIFFERENCE FROM 24 HOURS AGO IS
THAT THE LOW LEVEL FLOW HAS SHIFTED AROUND TO THE SOUTHWEST. STORM
MOTION IS NOW FROM THE SOUTHWEST AROUND 7 KNOTS. IMPACT OF THIS MAY
BE TO KEEP SHOWERS AND STORMS PINNED A BIT CLOSER TO THE EAST COAST
THIS AFTERNOON IS ANY KIND OF SEABREEZE IS ABLE TO DEVELOP. NOT GOOD
NEWS FOR ALREADY SATURATED AREAS. HEAVY RAIN AND FLOODING WILL AGAIN
BE THE PRIMARY THREATS FOR THE AFTERNOON AND EVENING. ALREADY SEEING
SOME HEAVY RAINFALL ACROSS PORTIONS INLAND SE GEORGIA THIS MORNING.
NO SIGNIFICANT CHANGES PLANNED TO THE ZONES THIS MORNING OTHER THAN
TO FRESHEN UP WORDING.
&&
.MARINE...CURRENT FORECAST IN GOOD SHAPE. NO CHANGES PLANNED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
FOLLOWING ZONES...BAKER...COLUMBIA...DUVAL...HAMILTON...
NASSAU...AND SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
WARE...AND WAYNE.
MARINE...NONE.
&&
CAMPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT WED JUN 29 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1220 PM EDT WED JUN 29 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... A DEEP TROPICAL AIRMASS WILL CONTINUE OVER THE AREA TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...WITH AVERAGE RAINFALL OF 1 TO 3 INCHES AND ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THE GROUND IS ALREADY SATURATED IN PARTS OF THE AREA FROM RECENT HEAVY RAINFALL...AND THIS HAS ALREADY LED TO SOME FLOODING. ANY ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF LOCALIZED FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY MAINLY OVER NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/SEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT WED JUN 29 2005 FLZ031-036-291945- ALACHUA-BRADFORD- 301 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 345 PM EDT... AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF LA CROSSE...OR ABOUT 8 MILES NORTH OF GAINESVILLE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LA CROSSE... BROOKER...STARKE...SAMPSON...NEW RIVER AND HAMPTON THROUGH 345 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT WED JUN 29 2005 FLZ025-291945- DUVAL- 306 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 345 PM EDT... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 3 MILES EAST OF FORT CAROLINE...OR ABOUT 3 MILES WEST OF MAYPORT...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEPTUNE BEACH...FORT CAROLINE...MAYPORT...LITTLE TALBOT ISLAND AND TALBOT ISLAND THROUGH 345 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD A1A NORTH OF ATLANTIC BEACH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT WED JUN 29 2005 FLZ032-292000- CLAY- 310 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED OVER DOCTORS INLET...OR ABOUT 4 MILES SOUTHWEST OF ORANGE PARK...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCTORS INLET...BELLAIR-MEADOWBROOK TERRACE AND ORANGE PARK THROUGH 400 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...ESPECIALLY ALONG BLANDING BOULEVARD IN ORANGE PARK. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 319 PM EDT WED JUN 29 2005 FLZ024-GAZ164-292000- CHARLTON-NASSAU- 319 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT... AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF HILLIARD TO 16 MILES WEST OF CALLAHAN...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND HILLIARD THROUGH 400 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG U.S. HIGHWAY 1 NORTH OF HILLIARD. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 322 PM EDT WED JUN 29 2005 FLZ022-GAZ162-163-292000- CLINCH-COLUMBIA-ECHOLS- 322 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA...CLINCH AND ECHOLS COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT... AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 7 MILES SOUTH OF FARGO...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 400 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...ALONG U.S. HIGHWAY 441 BETWEEN LAKE CITY AND FARGO. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 325 PM EDT WED JUN 29 2005 FLZ040-292015- MARION- 325 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 415 PM EDT... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 4 MILES EAST OF SILVER SPRINGS SHORES...OR ABOUT 5 MILES SOUTHWEST OF LYNNE...MOVING NORTH AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...LYNNE...BURBANK...FORT MCCOY...ORANGE SPRINGS...HOG VALLEY AND CITRA THROUGH 415 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ACROSS THE EASTERN SECTIONS OF THE OCALA METRO AREA. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453875.